Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 21, NWS New York, NY

February 13, 2022

NWS New York, NY issued this small craft advisory at Feb 13, 2022, 3:20 AM EST. It took effect at Feb 14, 2022, 12:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2022, 3:20 AM EST (08:20 UTC)
In effect from
Feb 14, 2022, 12:00 AM EST
Expired
Feb 15, 2022, 6:00 AM EST
In force
30 hr
Issued by
NWS New York, NY

The text

As transmitted.

312 
WHUS71 KOKX 130820
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
320 AM EST Sun Feb 13 2022

ANZ331-332-335-340-345-350-353-355-132130-
/O.NEW.KOKX.SC.Y.0021.220214T0500Z-220215T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
320 AM EST Sun Feb 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas
  3 to 5 feet expected on the ocean.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm, Long 
  Island Sound East of New Haven CT/Port Jefferson NY to the 
  Mouth of the Connecticut River, Long Island Sound East of the 
  Mouth of the Connecticut River, Long Island Sound West of New 
  Haven CT/Port Jefferson NY, Peconic and Gardiners Bays, and 
  South Shore Bays from Jones Inlet through Shinnecock Bay.

* WHEN...From midnight tonight to 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ338-132130-
/O.NEW.KOKX.SC.Y.0021.220214T1100Z-220214T2300Z/
New York Harbor-
320 AM EST Sun Feb 13 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...From 6 AM to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
7 follow-up statements
942 
WHUS71 KOKX 132010
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
310 PM EST Sun Feb 13 2022

ANZ331-332-335-340-345-350-353-355-140915-
/O.CON.KOKX.SC.Y.0021.220214T0500Z-220215T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
310 PM EST Sun Feb 13 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EST TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm, Long 
  Island Sound East of the Mouth of the Connecticut River, Long 
  Island Sound East of New Haven CT/Port Jefferson NY to the 
  Mouth of the Connecticut River, Long Island Sound West of New 
  Haven CT/Port Jefferson NY, Peconic and Gardiners Bays, and 
  South Shore Bays from Jones Inlet through Shinnecock Bay.

* WHEN...From midnight tonight to 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ338-140915-
/O.CON.KOKX.SC.Y.0021.220214T1100Z-220214T2300Z/
New York Harbor-
310 PM EST Sun Feb 13 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
MONDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves around 2 feet expected.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...From 6 AM to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
927 
WHUS71 KOKX 140824
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
324 AM EST Mon Feb 14 2022

ANZ331-332-335-340-345-142200-
/O.EXT.KOKX.SC.Y.0021.000000T0000Z-220215T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
324 AM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Long Island Sound, Peconic and Gardiners Bays, and 
  South Shore Bays from Jones Inlet through Shinnecock Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ338-142200-
/O.EXT.KOKX.SC.Y.0021.220214T0900Z-220214T2300Z/
New York Harbor-
324 AM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-355-142200-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
324 AM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
902 
WHUS71 KOKX 142048
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
348 PM EST Mon Feb 14 2022

ANZ338-150100-
/O.EXT.KOKX.SC.Y.0021.000000T0000Z-220215T0100Z/
New York Harbor-
348 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...New York Harbor, including Raritan Bay and Sandy Hook 
  Bay.

* WHEN...Until 8 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ331-332-335-340-345-150300-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
348 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Long Island Sound, Peconic and Gardiners Bays, and 
  South Shore Bays from Jones Inlet through Shinnecock Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-355-151100-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
348 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
870 
WHUS71 KOKX 150024
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
724 PM EST Mon Feb 14 2022

ANZ338-150130-
/O.CAN.KOKX.SC.Y.0021.000000T0000Z-220215T0100Z/
New York Harbor-
724 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

The winds are no longer gusting to 25 kt, thus the small craft
advisory has been discontinued.

$$

ANZ331-332-335-340-345-150300-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
724 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 1 to 3 feet.

* WHERE...Long Island Sound, Peconic and Gardiners Bays, and 
  South Shore Bays from Jones Inlet through Shinnecock Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-355-151100-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
724 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
067 
WHUS71 KOKX 150305
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1005 PM EST Mon Feb 14 2022

ANZ331-332-335-340-345-150415-
/O.EXP.KOKX.SC.Y.0021.000000T0000Z-220215T0300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1005 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind gusts are less than 25 kts and are expected to remain below
25 kts tonight, so the small craft advisory was allowed to 
expire.

$$

ANZ350-353-355-151100-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1005 PM EST Mon Feb 14 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
013 
WHUS71 KOKX 150821
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
321 AM EST Tue Feb 15 2022

ANZ350-353-355-151100-
/O.CON.KOKX.SC.Y.0021.000000T0000Z-220215T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
321 AM EST Tue Feb 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
951 
WHUS71 KOKX 151112
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
612 AM EST Tue Feb 15 2022

ANZ350-353-355-151215-
/O.EXP.KOKX.SC.Y.0021.000000T0000Z-220215T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
612 AM EST Tue Feb 15 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

Seas and gusts have diminished below small craft advisory levels.
There may be occasional gusts near 25 kt across the outer waters
through 800 AM EST. The Small Craft Advisory was allowed to 
expire.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 12:27 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 13, 12:27 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
1227 AM EST Sun Feb 13 2022

.SYNOPSIS...
Low pressure passes well south of the region on Sunday. Arctic
high pressure builds in for Monday, moves over the area Tuesday,
and pushes off shore Tuesday night. The high slowly drifts east
into the middle of next week. A cold front slowly approaches
from the west Thursday and moves through late Thursday night
into Friday morning.

&&

.NEAR TERM /THROUGH TODAY/...
Upped snowfall totals slightly for a swath of the cwa from
the urban corridor of NJ, newd into cntrl CT, including NYC.
Radar and stlt appear to be lining up well with the placement of
the best mid lvl frogen in the NAM and CAMs, warranting the
change.

Otherwise, the forecast is generally on track with some
adjustments to some of the hourly weather elements.

The CWA will be in a favorable area for a light snowfall event
due to strong mid-level frontogenesis and upper jet energy. This
area of precipitation is largely detached from low pressure
development off the Mid Atlantic coast on Sunday, which passes
well south and east of the area through Sunday night.

Snow is expected to overspread the region after midnight, then
POPs become likely across much of the CWA around 4-6am and
continue into Sunday afternoon. POPs then start to taper off
from west to east during the mid to late afternoon and evening
hours. On average, we are looking at a 2 inch snowfall for much
of the forecast area. Areas well north and west of NYC, will
likely be closer to the 1 inch amount. There is a chance that
some of the precipitation starts as a brief rain/snow mix at the
onset, before quickly changing over to all snow.

Looking at the latest probabilistic guidance, the low end
chances has no snow at all with the reasonable worse case being
3.0-3.5 inches.

One challenging part of the forecast will be temperatures
during the day on Sunday. With record warmth today (highs in the
50s and 60s) ground temperatures remain well above freezing. In
addition, some of the 12z forecast guidance keeps temperatures
above freezing (33-35 degrees) during parts of the day Sunday.
While p-type is expected to be all snow, if these surface
temperatures do stay right around 32 or slightly above 32, we
may not see a lot of snow sticking to roads, and may be confined
to just the grassy surfaces.

No headlines are expected at this time.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
Any leftover precipitation Sunday night will quickly come to an
end with clearing and cold conditions. Lows Sunday night will
fall into the teens, to near 20 in NYC. A north wind will keep
wind chill values in the single digits.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Upper level shortwave axis moves through on Monday while at the
surface, the cold front with a developing low pressure system
will continue to push farther off shore as strengthening arctic
high pressure builds in from the west. This will allow for brisk
conditions Monday due to the strong pressure gradient between
the departing low and incoming high. Northwest winds of 15 to 20
mph sustained are expected, with gusts up to 25 mph (mainly
along coastal sections).

Temperatures will be well below normal for this time of year,
with highs only in the 20s region-wide. Combined with the wind,
it will feel like the teens during the warmest part of the day.

With mostly clear skies and light winds, Monday night will be
ideal conditions for radiational cooling for outlying areas.
Lows will likely dip into the single digits above zero in these
locations, while most everywhere else will be in the lower to
middle teens, with the New York City metro area seeing lows in
the mid to upper teens.

Tranquil conditions are then expected through the middle of the
week with high pressure moving over the area and pushing off
shore by Tuesday night. A warming trend is expected with the
return flow from the high that will now be off shore and
anchored over the northern Atlantic. Persistent, but
strengthening south to southwesterly flow Tuesday night into
Wednesday will allow for warm air advection. Tuesday will see
highs in the 30s, 40s for Wednesday, and by Thursday, highs
should reach the 50s and even some lower 60s in the New York
City metro area. However, there is considerable spread in
ensembles, by as much as 8 to 10 degrees. Did lean more toward
the warmer side of guidance, but it is quite possible to see
temperatures trend downward, especially with mostly cloudy skies
expected.

A cold front will slowly move toward the area from the west on
Thursday as an upper level trough digs over the upper midwest
and into the Great Plains. The digging trough will help induce a
series of weak low pressure systems along the frontal boundary
Thursday night, which will eventually become one strong low that
passes north and west of the forecast area. Although it is
still too far out, a period of moderate to heavy rain is
possible Thursday night as the low passes nearby and then the
cold front moves through, which will more lift for the
development of stronger showers. PWATs will be up near
1.00"-1.50" Thursday night. Again, this will all be dependent on
placement of any lows along the front and where the front will
actually be.

Conditions become breezy Thursday night as the low strengthens
and passes north and west of the area. Gusts 30 to 35 mph are
possible.

Thereafter, cooler and drier air builds in for the end of the
week and beginning of next weekend with high pressure building
in.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A wave of low pressure moving NE passes to our south later
today.

VFR to start. Snow then develops after 07-08z with MVFR
conditions. While cigs likely remain MVFR during the time it's
snowing, VSBY lowers to IFR a few hours after snow onset. Snow
should end in the afternoon for most terminals with improvement
to VFR for most terminals by late in the day.

Around 2 inches of snow accumulation on untreated surfaces
expected through this afternoon.

N winds at 10 kt or less, backing NNW this evening and increasing 10-
15 kt overnight with occasional gusts to 20 kt possible.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Start and end times of snow could be off by 1-2 hours. Brief mix
of rain and snow is possible at the onset. Chance that IFR vsbys
do not prevail this morning, and remain MVFR in snow.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.Tonight...VFR. NNW gusts gust around 20 kt possible.
.Monday...VFR with NW gusts 20-25kt. Gusts subside Mon night.
.Tuesday...VFR. W gusts 15-20 kt.
.Wednesday...VFR. S gusts 15-20 kt.
.Thursday...MVFR possible in showers. S gusts 15-20 kt.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Wind and seas continue to gradually diminish this evening.

All waters remain below SCA levels during the day Sunday.
Northerly flow could produce another round of 25 kt winds Sunday
night especially on the ocean.

SCA expected across ocean waters during the day Monday with a
tight pressure gradient between a departing low and
strengthening incoming high pressure. Waves on the ocean will be
2 to 4 ft with some 5 ft waves possible across the outer ocean
waters and more likely for the eastern ocean zone.

Conditions diminish Monday night through the middle of next
week with high pressure moving over the area, then east of the
waters.

Winds and waves then build into Wednesday as the high off shore
strengthens and a cold front slowly approaches from the west.
Persistent southerly flow out ahead of the front will allow
waves to build to 5 ft on the ocean waters by late in the day
Wednesday. 5 ft waves are then expected for the eastern sound by
Thursday afternoon, with conditions continuing to increase
thereafter. Gusts 25 to 30 kt are likely across the ocean
waters, and possible across all other waters by late in the day
Thursday.

&&

.HYDROLOGY...
No hydrologic impacts are expected thru the middle of next
week. A cold front late next week could bring 0.50" to 1.50" of
liquid equivalent to the forecast area. Antecedent dry
conditions should preclude widespread flooding. However there is
a great deal of uncertainty this far out.

Recent mild weather has allowed for weakening and movement of
ice across a few of the area rivers and streams. At this time no
impacts are expected due to ice jams, although such rivers and
streams will continue to be monitored.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...BC/JP
NEAR TERM...BC/JMC/JP
SHORT TERM...BC
LONG TERM...JP
AVIATION...JC
MARINE...BC/JP
HYDROLOGY...BC/JP
Hazardous weather outlook, Feb 13, 3:19 AM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service New York NY
319 AM EST Sun Feb 13 2022

NJZ002-004-006-103>108-NYZ067>075-176-178-140900-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
319 AM EST Sun Feb 13 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-006-009-010-NYZ078-080-177-179-140900-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Northwest Suffolk-Southwest Suffolk-
Northern Nassau-Southern Nassau-
319 AM EST Sun Feb 13 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-011-012-NYZ079-081-140900-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northeast Suffolk-Southeast Suffolk-
319 AM EST Sun Feb 13 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-140900-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
319 AM EST Sun Feb 13 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:19 AM ESTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more21 hr

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.